MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81107
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Stroke/CVA (1770); Foreign Body Embolism (4439)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Related mfr numbers: 2182269-2021-00023; 3005334138-2021-00146; 3008452825-2021-00131; 3005334138-2021-00147.Following the atrial fibrillation procedure, the patient experienced a stroke.The procedure was completed with no issues.One hour after waking up, the patient experienced hemiplegia, and a computerized tomography scan showed a cerebral thrombus.A thrombosuction was performed, and a small piece of plastic was aspirated with the thrombus.The plastic piece was believed to have originated from the agilis introducer.The patient had a small brain bleed following the thrombosuction and was not yet stable.They exhibited disordered vision and speech three days following the event.As of (b)(6) 2021, the patient was stable, but still had some neurological sequelae including temporo-spatial disorientation and disinhibition.
 
Additional Manufacturer Narrative
An event of a stroke was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
The foreign material was returned and determined to be biological tissue.

Brand Name
INQUIRY STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11684742
Report Number3008452825-2021-00130
Device Sequence Number3015419
Product Code DRF
UDI-Device Identifier05414734303002
UDI-Public05414734303002
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIBI-81107
Device Catalogue NumberIBI-81107
Device Lot Number7768555
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR HD 16 ELECTRODE DF; AGILIS NXT 8.5F LARGE CURL; SWARTZ BRAIDED INTRODUCER; TACTICATH SE CATHETER; ADVISOR HD 16 ELECTRODE DF; AGILIS NXT 8.5F LARGE CURL; SWARTZ BRAIDED INTRODUCER; TACTICATH SE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight85